Alert archive / Michigan / Winter Storm Watches in 2016
Winter Storm Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this winter storm watch at Jan 11, 2016, 4:07 AM EST for 4 counties in Michigan; Elkhart County, LaGrange County, Steuben County, Indiana. It took effect at Jan 11, 2016, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 4:07 AM EST (09:07 UTC)
- In effect from
- Jan 11, 2016, 7:00 PM EST
- Expired
- Jan 11, 2016, 2:52 PM EST
- In force
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, LaGrange County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WWUS43 KIWX 110907 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 AM EST MON JAN 11 2016 INZ004>007-MIZ077>081-111715- /O.NEW.KIWX.WS.A.0002.160112T0000Z-160113T0000Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 407 AM EST MON JAN 11 2016 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING. HAZARDOUS WEATHER... * A COMBINATION OF SYSTEM SNOW TONIGHT AND LAKE EFFECT SNOW TUESDAY MAY BRING BETWEEN 4 AND 9 INCHES OF SNOW TO THE WATCH AREA BY TUESDAY EVENING. * ACCUMULATIONS TONIGHT OF 2 TO 4 INCHES ARE EXPECTED. SNOWFALL TOTALS FROM LAKE EFFECT ON TUESDAY COULD PRODUCE ANOTHER 2 TO 5 INCHES. THE HIGHEST ACCUMULATIONS ARE EXPECTED TO BE IN MICHIGAN. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT AND TUESDAY. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. NEAR WHITEOUT CONDITIONS ARE POSSIBLE WITHIN HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
746 WWUS43 KIWX 111725 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1225 PM EST MON JAN 11 2016 INZ004>007-MIZ077>081-120130- /O.CON.KIWX.WS.A.0002.160112T0000Z-160113T0000Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 1225 PM EST MON JAN 11 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH TUESDAY EVENING... HAZARDOUS WEATHER... * A COMBINATION OF SYSTEM SNOW TONIGHT AND LAKE EFFECT SNOW TUESDAY MAY BRING BETWEEN 4 AND 9 INCHES OF SNOW TO THE WATCH AREA BY TUESDAY EVENING. * ACCUMULATIONS TONIGHT OF 2 TO 4 INCHES ARE EXPECTED. SNOWFALL TOTALS FROM LAKE EFFECT ON TUESDAY COULD PRODUCE ANOTHER 2 TO 5 INCHES. THE HIGHEST ACCUMULATIONS ARE EXPECTED TO BE IN MICHIGAN. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT AND TUESDAY. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. NEAR WHITEOUT CONDITIONS ARE POSSIBLE WITHIN HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
776 WWUS43 KIWX 111952 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 252 PM EST MON JAN 11 2016 MIZ077>079-120400- /O.UPG.KIWX.WS.A.0002.160112T0000Z-160113T0000Z/ /O.NEW.KIWX.WS.W.0002.160112T0100Z-160113T0000Z/ BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON 252 PM EST MON JAN 11 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * LIGHT SNOW WILL DEVELOP EARLY THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT INTO TUESDAY AS SYSTEM SNOW TONIGHT TRANSITIONS TO LAKE EFFECT SNOW SHOWERS TOMORROW. * STORM TOTAL SNOW ACCUMULATIONS...5 TO 8 INCHES. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT AND TUESDAY. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. NEAR WHITEOUT CONDITIONS ARE POSSIBLE WITHIN HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ004>007-MIZ080-081-120400- /O.UPG.KIWX.WS.A.0002.160112T0000Z-160113T0000Z/ /O.NEW.KIWX.WW.Y.0002.160112T0100Z-160113T0000Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 252 PM EST MON JAN 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * LIGHT SNOW WILL CONTINUE TO DEVELOP EARLY THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT INTO TUESDAY AS SYSTEM SNOW TONIGHT TRANSITIONS TO LAKE EFFECT SNOW SHOWERS TOMORROW. * STORM TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT AND TUESDAY. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. NEAR WHITEOUT CONDITIONS ARE POSSIBLE WITHIN HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ003-008-009-012-014>018-022>027-032>034-120400- /O.NEW.KIWX.WW.Y.0002.160112T0100Z-160112T1700Z/ LA PORTE-NOBLE-DE KALB-STARKE-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 252 PM EST MON JAN 11 2016 /152 PM CST MON JAN 11 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING TO NOON EST /11 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING TO NOON EST /11 AM CST/ TUESDAY. HAZARDOUS WEATHER... * LIGHT SNOW WILL CONTINUE TO DEVELOP INTO THE EARLY EVENING AND THEN BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT INTO EARLY TUESDAY MORNING. * STORM TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT INTO TUESDAY MORNING. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OHZ001-002-004-005-015-016-024-025-120400- /O.NEW.KIWX.WW.Y.0002.160112T0300Z-160112T1700Z/ WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 252 PM EST MON JAN 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY. HAZARDOUS WEATHER... * LIGHT SNOW WILL DEVELOP EARLY THIS EVENING AND THEN BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT INTO EARLY TUESDAY MORNING. * STORM TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES. * NORTHWEST WINDS WILL INCREASE LATE TONIGHT TO BETWEEN 20 AND 30 MPH AND CONTINUE INTO TUESDAY. THIS WILL CREATE BLOWING AND DRIFTING OF THE POWDERY SNOW. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS TONIGHT. DRIVING MAY BECOME DIFFICULT...ESPECIALLY LATE TONIGHT INTO TUESDAY MORNING. * REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm watch went out at Jan 11, 12:44 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 11, 12:44 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EST MON JAN 11 2016
.SYNOPSIS...
ISSUED AT 1237 AM EST MON JAN 11 2016
IT WILL BE COLD OVERNIGHT WITH LOW TEMPERATURES IN THE SINGLE
DIGITS AND WIND CHILLS BETWEEN ZERO AND 10 BELOW ZERO. LIGHT LAKE
EFFECT SNOW SHOWERS AND FLURRIES WILL CONTINUE OVER FAR NORTHERN
INDIANA AND SOUTHWEST LOWER MICHIGAN. A CLIPPER SYSTEM WILL BRING
SNOW BACK TO THE AREA LATE THIS AFTERNOON AND TONIGHT.
ACCUMULATIONS WILL RANGE FROM 1 TO 4 INCHES. LAKE EFFECT SNOW WITH
ADDITIONAL ACCUMULATIONS WILL FOLLOW FOR TUESDAY AND TUESDAY
NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 305 PM EST SUN JAN 10 2016
COLD AIR WILL CONTINUE TO SPREAD INTO THE REGION WITHIN BRISK
WESTERLY FLOW AS DEEP LOW LIFTS NORTH INTO WESTERN QUEBEC.
TEMPERATURES CURRENTLY RANGING FROM THE MID/UPPER 20S EAST TO THE
UPPER TEENS FAR WEST WILL FALL INTO THE SINGLE DIGITS FOR MANY
LOCATIONS TONIGHT. WINDS WILL LUCKILY DIMINISH AS PRESSURE
GRADIENT RELAXES...WHICH SHOULD KEEP WIND CHILLS FROM REACHING
ADVISORY CRITERIA OVERNIGHT INTO MONDAY MORNING.
LOW-MID 20C LAKE-900 MB TEMP DIFFERENTIALS AND STRONG WNW FLOW
HELPING TO GENERATE LAKE EFFECT SNOW SHOWERS MAINLY ALONG/NORTH OF
US 30 THIS AFTERNOON WILL LIFT NORTH AND LOSE SOME INLAND
PENETRATION AS WINDS BACK/LESSEN MORE WESTERLY TONIGHT AND WSW BY
MONDAY MORNING. ADDITIONAL ACCUMULATIONS/IMPACTS SHOULD BE LIGHT
GIVEN SIGNIFICANT DRYING/SUBSIDENCE (SQUASHING INVERSION HEIGHTS TO
NEAR 3 KFT). A FEW FLURRIES POSSIBLE ELSEWHERE LATE THIS AFTN/EARLY
EVE WITH UPPER TROUGH PASSAGE.
ELEVATED WARM ADVECTION WING OF AN APPROACHING CLIPPER MAY BE ENOUGH
TO SPREAD SOME LIGHT SNOW BACK INTO AREAS WEST OF INTERSTATE 69 LATE
MONDAY AFTERNOON/EVENING...WITH MUCH BETTER CHANCES FOR
SNOW/ACCUMULATIONS JUST BEYOND THIS PERIOD. TEMPS TOMORROW REMAIN
BELOW NORMAL AND LIKELY ONLY RECOVER INTO THE UPPER TEENS TO MID 20S.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 305 PM EST SUN JAN 10 2016
VIGOROUS SHRTWV EXPECTED TO DIVE SE ACROSS THE MIDWEST MON NGT-TUE
ACCOMPANIED BY RATHER STRONG FORCING...THOUGH TYPICALLY LIMITED
MOISTURE WITH SYSTEM OF WRN CANADA ORIGIN. STILL... GIVEN FCST MAX
UVM WITHIN SATURATED DGZ... EXPECT GENERAL 1-3" ACCUMS WITH THIS
FEATURE... EXCEPT 3-6" N-NW WHERE THERE WILL BE LAKE ENHANCEMENT.
TIGHTENING PRESSURE GRADIENT AND STEEPENING LOW LEVEL LAPSE RATES
ASSOCIATED WITH THE DEEPENING SFC LOW AND LOW LEVEL CAA WILL SUPPORT
WINDY CONDITIONS WITH BLOWING/DRIFTING LIKELY CAUSING HAZARDOUS
TRAVEL CONDITIONS IN THIS TIMEFRAME. LES EVENT SHOULD WIND DOWN TUE
NGT AS SFC RIDGE PASSES AND WINDS BACK TO SWLY. ANOTHER WK SHRTWV IN
THE FLATTENING NW FLOW ALOFT MAY CAUSE SNOW SHOWERS WED/WED NGT.
SHRTWV OF ERN PACIFIC ORIGIN EXPECTED TO MOVE EAST INTO THE MIDWEST
LATE WEEK... PROVIDING A WARM-UP ALONG WITH A CHC OF RAIN/SNOW AS
LOW LEVEL TEMPS RISE ABOVE FREEZING. THIS DEEPENING SYSTEM SHOULD
MOVE SLOWLY EAST OVER THE WEEKEND AS UPR TROF AMPLIFIES INTO THE
MIDWEST RESULTING IN A RETURN TO BLO NORMAL TEMPS WITH A CHC OF
SNOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1237 AM EST MON JAN 11 2016
CLEARING HAS WORKED INTO THE REGION AND LIES JUST SOUTH OF KSBN
AND WEST OF KFWA. PERSISTENT COLD AIR ADVECTION AND MOISTURE
TRAPPED UNDER SUBSIDENCE INVERSION AIDING IN KEEPING KFWA IN MVFR
CIGS AND TRAJECTORIES OFF OF LAKE KEEPING KSBN UNDER LAKE CLOUDS.
FLOW WILL GRADUALLY BACK OVERNIGHT AND KFWA MAY BE ABLE TO BREAK
OUT OF THE CLOUDS TOWARD DAYBREAK. CLIPPER SYSTEM WILL SPREAD
CLOUDS AND SNOW BACK INTO THE AREA LATE THIS AFTERNOON AND
TONIGHT WITH CONDITIONS DETERIORATING AGAIN TO MVFR THEN IFR AFTER
00Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...LASHLEY
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 10, 7:12 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EST SUN JAN 10 2016 MIZ077>080-111000- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER 712 PM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WIND CHILLS WILL BE WELL BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED FROM LATE MONDAY THROUGH TUESDAY. WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>007-MIZ081-111000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-HILLSDALE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...HILLSDALE 712 PM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WIND CHILLS WILL BE WELL BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED FROM LATE MONDAY THROUGH TUESDAY. WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-008-009-014-016-OHZ001-002-111000- LA PORTE-NOBLE-DE KALB-MARSHALL-KOSCIUSKO-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...WARSAW... WINONA LAKE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD 712 PM EST SUN JAN 10 2016 /612 PM CST SUN JAN 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT WIND CHILLS WILL BE WELL BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED FROM LATE MONDAY THROUGH TUESDAY. WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012-013-015-017-018-020-022>027-032>034-OHZ004-005-015-016-024- 025-111000- STARKE-PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...ROCHESTER...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 712 PM EST SUN JAN 10 2016 /612 PM CST SUN JAN 10 2016/ .DAY ONE...TONIGHT WIND CHILLS WILL BE WELL BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED FROM LATE MONDAY THROUGH TUESDAY. WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 712 PM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH MUCH OF THIS WEEK. GALE FORCE WINDS ARE POSSIBLE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:52 PM EST | Winter Storm Warning | IWX | Cass, Saint Joseph | 28 hr |
| Jan 11, 2:52 PM EST | Winter Weather Advisory | IWX | Branch, Hillsdale | 28 hr |
| Jan 11, 11:10 AM EST | Gale Watch | IWX | 8 hr |
Nearby
Winter Storm Watches in Michigan, 2016Winter Storm Watches in Indiana, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.